Anticonvulsants, Dione (Systemic)
Precautions While Using This Medicine
It is very important that your doctor check your progress at
. This is necessary to allow dose adjustments and to
test for serious unwanted effects.
Tell your doctor as soon as possible if you have a
sore throat, fever, or general feeling of tiredness, or if you notice any
unusual bleeding or bruising, such as red or purple spots on the skin, nosebleed,
or bleeding gums
Dione anticonvulsants may cause your eyes to become more sensitive to bright
light than they are normally, making it difficult for you to see well. Wearing
sunglasses and avoiding too much exposure to bright light may help lessen
the discomfort. You may also have difficulty seeing in light that changes
in brightness. If you notice this effect, be especially careful when driving
This medicine will add to the effects of alcohol and other CNS depressants
(medicines that slow down the nervous system, possibly causing drowsiness).
Some examples of CNS depressants are antihistamines or medicine for hay fever,
other allergies, or colds; sedatives, tranquilizers, or sleeping medicine;
prescription pain medicine or narcotics; barbiturates; medicine for seizures;
muscle relaxants; or anesthetics, including some dental anesthetics. Check with your doctor before taking any of the above while
you are using this medicine
Dione anticonvulsants may cause some people to become drowsy or less alert
than they are normally. Make sure you know how you react
to this medicine before you drive, use machines, or do anything else that
could be dangerous if you are not alert
. After you have taken this
medicine for a while, this effect may not be so bothersome.
Before having any kind of surgery, dental treatment,
or emergency treatment, tell the medical doctor or dentist in charge that
you are taking this medicine
. Taking dione anticonvulsants together
with medicines that are used during surgery or dental or emergency treatments
may increase the CNS depressant effects.
Check with your doctor as soon as possible if you suspect
you have become pregnant
Do not stop taking dione anticonvulsant medicines without
first checking with your doctor
. Your doctor may want to reduce your
dose gradually. Stopping this medicine suddenly may cause seizures.